Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 01, 2014, 08:12:09 PM

Login with username, password and session length


Members
  • Total Members: 23366
  • Latest: medic01
Stats
  • Total Posts: 636831
  • Total Topics: 48338
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Living on Advil  (Read 1229 times)

0 Members and 1 Guest are viewing this topic.

Offline 2manyquestions

  • Member
  • Posts: 18
Living on Advil
« on: May 14, 2012, 04:13:15 AM »
6 mos poz and I have pretty much needed to take Advil every day.  Between body aches, headaches, uneasy stomach, tense or clenched  muscles, insomnia, etc it seems to be the only thing that helps (non narcotic, although my doctor prescribed Tramadol)

With my new meds seeming to be helping me to feel better,  I'm down to usually 3 Advil (600mg Ibuprofen) at a time, once or twice daily.  It seems to help just enough with many problems (I.e. body aches, helping to go to sleep or stay asleep)

Anyone else?  Will this cause a long term problem?  If so, any other less damaging ideas? Or perhaps switch it up to get a break?  It seems like my doc thinks its OK when I've mentioned it.

« Last Edit: May 14, 2012, 04:15:35 AM by 2manyquestions »

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: Living on Advil
« Reply #1 on: May 14, 2012, 08:52:21 AM »
When I was diagnosed I had been taking 3-4 tylenol a day for probably 6 months.  I was then put on prescription pain killers and I would sit and wait for exactly 4-6 hours to pass before I could take the next dose.  This from someone who literally would not take medicine if he could deal with the pain.

Once I was medicated and my numbers started getting better the pain and discomfort eventually went away.  Now I have no idea exactly what's causing what's wrong with you, but it could potentially be the effects of HIV.  When I was diagnosed my immune system was severely compromised and maybe yours is too, but the moral of the story is eventually I got better just like you seem to be doing.  To note, damage from tylenol to my understanding is usually done after serious long term misuse not from a couple of weeks or months of overuse.

Offline 2manyquestions

  • Member
  • Posts: 18
Re: Living on Advil
« Reply #2 on: May 15, 2012, 02:06:15 AM »
Thanks for sharing your experience.  Good days and bad days for me.  Now that i think about it, at one time I was taking it 3-4 times a day at the worst point so I guess it's moving in the right direction.  I'll just keep up the hiv meds for now and see how it goes.

Offline eric48

  • Member
  • Posts: 1,171
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Living on Advil
« Reply #3 on: May 15, 2012, 05:05:12 PM »
I think there has been a recent scientific paper indicating that a lot of headackes are caused by overuse of OTC anti-headackes self-medication.

On hte other hand, I found 1/4 of a stndard aspirin pill at night taken daily for several weeks may have help my symptoms. hard to say... Hope this helps Eric
NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0   safety stock : 2 months

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.